| Model Number |
IPN917235 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that while in use on a patient, the catheter burst.The psi was 500.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
Event or Problem Description
Additional Manufacturer Narrative
Qn# (b)(4).The reported lot number (16f23c0003) matches the lot number on the returned original packaging pouch/label.Returned for investigation was a 5fr.80cm berman catheter with the original packaging pouch.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88.7cm to 89.3cm from the distal tip of the catheter.The supplied control stroke syringe was not returned with the sample.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, a wrinkle was noted on the balloon surface.Dried blood was noted within the berman holes.No condensation was noted within the inflation lumen extension line.Dried contrast media was noted within the injection lumen extension line.Dried blood/contrast media was noted on the exterior surfaces of the returned sample.No other damage or abnormalit ies were noted.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter body ruptured in use is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to address the issue.